MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO¿ MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO¿ MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9275
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code Bacteremia (4846)
Date of Event 04/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of bd maxzero¿ multi-fuse extension sets with needleless connector had issues with the hub cracking and breaking off.As a result, the patient developed clabsi shortly after, but no further information on the treatment was provided.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "now we are having an issue with the quad lumen extension set (cat # mz9275).Yes, they are all on patients and have had it happen after being on for only for a shift.Can you please describe the issue? the hub cracked and broke off.Are there any adverse event or serious injuries reported on patient or health professional? clabsi reported shortly after this patient around the same time as discovered the crack.What type of procedure was being performed? n/a.What was the medication being used? iv fluids and vasopressin.Was there a delay of, or change in, the course of treatment due to the event? yes unsure of what.Was there any exposure to blood/bodily fluid/iv solution? yes".
 
Event or Problem Description
It was reported that an unspecified number of bd maxzero¿ multi-fuse extension sets with needleless connector had issues with the hub cracking and breaking off.As a result, the patient developed clabsi shortly after, but no further information on the treatment was provided.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "now we are having an issue with the quad lumen extension set (cat # mz9275).Yes, they are all on patients and have had it happen after being on for only for a shift.Can you please describe the issue? the hub cracked and broke off.Are there any adverse event or serious injuries reported on patient or health professional? clabsi reported shortly after this patient around the same time as discovered the crack what type of procedure was being performed? n/a.What was the medication being used? iv fluids and vasopressin.Was there a delay of, or change in, the course of treatment due to the event? yes unsure of what.Was there any exposure to blood/bodily fluid/iv solution? yes".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 06-jun-2023.H6: investigation summary sample was returned and the complaint is verified.The quadfuses had cracked and broken male luers.The root cause could not be found.In the past, overuse of alcohol wipes has been a culprit for the luers breaking.A device history record review could not be performed on material mz9275 because the lot number is unknown.H3 other text : see h10.

Brand Name
BD MAXZERO¿ MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16931950
Report Number9616066-2023-00899
Device Sequence Number7033223
Product Code FPA
UDI-Device Identifier10885403240768
UDI-Public10885403240768
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ9275
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown